Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

I am having high HB Level and it affects my eyes.

Hi, C 30 years old male with no major medical history except chroititis in my eyes 7 years back which got healed completely. I had severe para typhoid when I was 12 years old and had to be on medication for almost 6 months. My Father is a Diabetic however my sugar level is well in control. I have been diagnosed with high haemoglobin level. I came to know of this when suddenly one day the vision in my left eye got hazy. My right eye was however perfect. I consulted a Retina Specialist. She performed a Fundas Agiography on my eyes and found that there is severe swelling in the blood vessels in my left eye which was blocking my vision. She asked me to get a completed Blood test done. I got the tests done. The results are as follows, ESR - 2, PT-13.6, INR -1.04, BT- 2 min, CT-5 min, RBC - 5.63, Haemoglobin - 17.7, Hematocrit - 51.4%, Platelet count - 138, WBC - 6.0. After the test still she could not locate any infection. I was further advised to do a EPO test. The result is - 10.3. She still could not find the reason. I have been advised to consult a Haematologist. I feel heaviness in my head some times, my heart beat goes up occassionally and I can feel that. My breathing also goes up some times even if I am not doing any heavy work. I sometimes forget things as well. My Hb has been going up for the last 6-7 months. 5 months ago my test showed a HB level of 16.8 and before that it was under 15. What could be the reason and What should I do?
Asked On : Sun, 14 Feb 2010
Answers:  1 Views:  242
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  Anonymous's Response

Hi.. Raised hemoglobin is a condition known as polycythemia, and yes these can cause eye symptoms and headaches too.. Most often the cause for polycythemia is unknown when it is referred to as polycythemia vera and occasionally it is secondary to a few  factors and other condition.. A few among such causes include smoking, high altitude, liver, lung,kidney disorder and rarely one of the tumours.. Hence an evaluation is done to see if such associated factors are present.. The treatment will depend on the cause.. Hence consult a hemotologist, he will be able to answer most of your questions.. Alternatively you may chat with one of the doctors available on this website for more info..

Answered: Sun, 14 Feb 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor